MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number PCO6VP
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Integrity Problem (2978); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Failure of Implant (1924); Nausea (1970); Pain (1994); Vomiting (2144); Hernia (2240); Injury (2348); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an umbilical hernia.It was reported that after implant, the patient experienced pain, nausea, vomiting, small bowel obstruction, recurrence, adhesions and mesh was balled up, mesh contracted which had pulled away from fascia.Post-operative patient treatment included removal surgery, exploratory laparotomy with partial omentectomy, excision of old mesh, incisional hernia repair, placement of new phasix mesh, debridement of wall muscles/skin/subcutaneous tissue/fascia, bilateral v-y muscle advancement flaps, and complex closure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an umbilical hernia.It was reported that after implant, the patient experienced pain, nausea, vomiting, small bowel obstruction, recurrent hernia due to failure of mesh, adhesions, mesh was balled up and mesh contracted which had pulled away from fascia, abdominal pain, nausea and vomiting.Post-operative patient treatment included removal surgery, exploratory laparotomy with partial omentectomy, excision of old mesh, incisional hernia repair, placement of new phasix mesh, debridement of wall muscles/skin/subcutaneous tissue/fascia, bilateral v-y muscle advancement flaps and complex closure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an umbilical hernia.It was reported that after implant, the patient experienced pain, nausea, vomiting, small bowel obstruction, recurrent hernia due to failure of mesh, adhesions, mesh was balled up and mesh contracted which had pulled away from fascia, abdominal pain, nausea and vomiting.Post-operative patient treatment included removal surgery, exploratory laparotomy with partial ometectomy, excision of old mesh, incisional hernia repair, placement of new phasix mesh, debridement of wall muscles/skin/subcutaneous tissue/fascia, bilateral v-y muscle advancement flaps and complex closure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an umbilical hernia.It was reported that after implant, the patient experienced incarcerated hernia, mesh migration, pain, nausea, vomiting, small bowel obstruction, recurrent hernia due to failure of mesh, adhesions, mesh was balled up and mesh contracted which had pulled away from fascia, and abdominal pain.Post-operative patient treatment included medication, ct scan, removal surgery, exploratory laparotomy with partial omentectomy, excision of old mesh, incisional hernia repair, placement of new phasix mesh, debridement of wall muscles/skin/subcutaneous tissue/fascia, laparoscopic repair of recurrent incarcerated ventral hernia with mesh in marcaine block, bilateral v-y muscle advancement flaps and complex closure.
 
Additional Manufacturer Narrative
Additional info: a4, b5, b7, d8, e1 (facility name, street, city, region, postal code), h6 (updated all codes, added imf codes and device code).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key8954068
Report Number9615742-2019-02972
Device Sequence Number2860092
Product Code FTL
UDI-Device Identifier10884521165717
UDI-Public10884521165717
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120506
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model NumberPCO6VP
Device Catalogue NumberPCO6VP
Device Lot NumberPNF0746
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer10/02/2019
10/02/2019
09/02/2020
06/21/2023
Initial Report FDA Received Date09/02/2019
Supplement Report FDA Received Date10/29/2019
10/31/2019
09/18/2020
06/23/2023
Date Device Manufactured07/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight181 KG